E-mail Contact Us Volunteer Make A Gift En Español Employees  
Health Library > Search Topics

Search Topic

Language Choice

Medicines That May Cause Swelling

Swelling can be a sign that you are having an allergic reaction to a medicine. This can happen with almost any medicine.

Many prescription and nonprescription medicines also may cause swelling as a side effect. A few examples are:

  • Corticosteroids.
  • Hormones, such as birth control pills and hormone therapy used to treat menopause symptoms.
  • Some blood pressure medicines.

Call the doctor who prescribed the medicine to determine whether you should stop taking it or take a different one. An appointment may not be necessary. If you are taking a nonprescription medicine, stop taking it. Call your doctor if you feel you need to continue taking it.

ByHealthwise Staff
Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
Adam Husney, MD - Family Medicine
Martin J. Gabica, MD - Family Medicine
Kathleen Romito, MD - Family Medicine
Specialist Medical ReviewerAnne C. Poinier, MD - Internal Medicine

Current as ofOctober 6, 2017

Contact Us:

1-888-LGH-INFO (544-4636) Have a question?
Follow us online.